How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Bill Your Own Question
Bill
Bill, LCSW, Consultant, Expert Witness
Category: Mental Health
Satisfied Customers: 3706
Experience:  35 years treating individuals, couples, families with mental health and substance abuse prob's
48585111
Type Your Mental Health Question Here...
Bill is online now
A new question is answered every 9 seconds

I am on lithium at 800mg I have reduce it to 600. I plan to

This answer was rated:

I am on lithium at 800mg I have reduce it to 600. I plan to go off medication will you please advice.

Bill :

Hello- Thank you for asking the question. I have over 30 years of experience working with individuals, couples and families & am happy to reply.

Bill :

I am happy to help you with this........

Bill :

Are you available to chat now?

Bill :

If you are going to taper off of Lithium you should do so under medical supervision as you want to avoid any adverse side effects that can occur if you go off to rapidly.

Bill :

The process will take several weeks to a couple of months depending on how quickly your doctor wants you to get off of the carbonate acid. You should prepare yourself for the possibility of withdrawal symptoms. If that occurs, then you may need to temporarily increase your dosage again for a few days or weeks until your body adjusts, and then continue with the slow tapering of the medication.

Bill :

The safest way to taper off is Lithium 100 mg per month, however, everyone is different and this can be done more rapidly as long as you have approval from your GP or Psychiatrist.

Bill :

I see you have entered chat- Why are you going off the medication?

Customer:

Iam taking lithium over for over 26years I feel forgetful at times and I worry about my kidnees and liver.

Bill :

I understand, and your Doctor is on board with this?

Bill :

Still there?

Customer:

yes Iam here

Bill :

I completely understand your reasons- Is your Doctor in agreement with you or are you trying to do this on your own?

Customer:

My doctor dont agree with me but I am determine to do it my self.

Bill :

I understand- The most important thing is to do it slowly- I would not reduce more than 100mg per month- otherwise the risk of rebound Depression or Mania increases.

Bill :

Does that make sense?

Customer:

at present I take 600 mg a night so I shall reduce by 200mg every month. I will tell my GP my intensions. I also take 10mg of aripiprazole that can sort out the manias if any.should I increase this medication.

Customer:

it is imposible to reduce by 100mg since the tablets Iget are 400mg.

Bill :

I understand- 200mg is reasonable. One can increase aripiprazole to 30 mg per day but you should do this gradually .

Bill :

Is there anything else I can help with today?

Bill :

If so, please feel free to ask-------

Bill :

Otherwise- I wish you the very best

Customer:

No thank you

Bill :

I APPRECIATE YOUR POSITIVE RATING

Bill :

You are most welcome

Bill :

You will have a complete copy of this chat in email.

Bill :

Again, YOUR POSITIVE RATING IS APPRECIATED SO THAT I RECEIVE CREDIT FOR MY TIME.

Bill and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions